Dry Skin+Acne?

GivenUp123

588 views

OK, so here is my problem. I have dry skin/oily skin plus acne. It is dry around my mouth and nose but oily on my forehead and cheeks. I don't know what to do. I use Cetaphil fae wash a "gentle cleanser" for "all skin types. CeraVe moisturizer for PM. Differin topical cream and doxycycline. At first I used atralin and that dried me out, then the differin which did the same and now the dry skin is coming back so I will stop using the doxy. I don't know what to do. My pores are huge and while my acne isn't horrible I'd like it to go away mostly. I am done spending so much freaking money on things that DON'T WORK!!!! I am so frustrated because while the doxycycline works I am afraid it is drying me out. I think I am going to try to get a cleanser and moisturizer specifically for dry skin because this is just not working. So here is the advice I need:

  • Should I be using a cleanser for dry skin?
  • Should I be using two types of moisturizer, one for the oily parts and one for the dry parts?
  • Is there anything I can do about large pores?

P.S. I live in Kansas where it is hot in the summer and cold in the winter. Humid in the summer, dry in the winter.


2 Comments

I don't understand why you are quitting the doxy because of dry skin? Switch to Amoxicillin or Cephalexin, they both work really well with no side effects. I got clear using an antibiotic, tretinoin and clindamycin/benzoyl peroxide. Don't give up. Antibiotics do not cause dry skin. Talk to your dermatologist about what your thoughts are and get some good advice. Quitting your antibiotic could be contrary to what your doctor thinks. Don't do it. Just keep using all your medications as directed and make your next dermatology appointment. At that point you can tell your doctor what you fear and he or she can tell you what steps to take next. That's my advice.

Share this comment


Link to comment

I don't understand why you are quitting the doxy because of dry skin? Switch to Amoxicillin or Cephalexin, they both work really well with no side effects. I got clear using an antibiotic, tretinoin and clindamycin/benzoyl peroxide. Don't give up. Antibiotics do not cause dry skin. Talk to your dermatologist about what your thoughts are and get some good advice. Quitting your antibiotic could be contrary to what your doctor thinks. Don't do it. Just keep using all your medications as directed and make your next dermatology appointment. At that point you can tell your doctor what you fear and he or she can tell you what steps to take next. That's my advice.

Thank you :)

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Sign In / Sign Up